Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 82, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Nov 11, 2020, 10:38 PM EST for Bertie County, Hertford County, Northampton County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2020, 10:38 PM EST (03:38 UTC)
- Expired
- Nov 12, 2020, 4:19 AM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bertie County, NC, Hertford County, NC, Northampton County, NC
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
803
WGUS51 KAKQ 120338
FFWAKQ
NCC015-091-131-120930-
/O.NEW.KAKQ.FF.W.0082.201112T0338Z-201112T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1038 PM EST Wed Nov 11 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Bertie County in northeastern North Carolina...
Hertford County in northeastern North Carolina...
Southeastern Northampton County in northeastern North Carolina...
* Until 430 AM EST.
* At 1038 PM EST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 4 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Ahoskie, Murfreesboro, Rich Square, Aulander, Chowan University,
Woodland, Winton, Lewiston Woodville, Cofield, Roxobel, Union,
Kelford, Menola, Saint John, Millennium, Eagletown, George, Poor
Town, Earleys and Connaritsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3628 7740 3647 7704 3633 7684 3610 7722
3611 7725 3611 7723 3612 7725 3614 7725
3614 7727 3615 7726 3615 7728 3617 7729
3617 7730 3617 7731 3618 7731 3619 7733
3619 7734 3621 7738 3624 7738 3626 7740
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 3 HOURS
$$
Fisher2 follow-up statements
332
WGUS71 KAKQ 120605
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
105 AM EST Thu Nov 12 2020
NCC015-091-131-120930-
/O.CON.KAKQ.FF.W.0082.000000T0000Z-201112T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bertie NC-Hertford NC-Northampton NC-
105 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EST EARLY THIS
MORNING FOR BERTIE, HERTFORD AND SOUTHEASTERN NORTHAMPTON COUNTIES...
At 105 AM EST, Doppler radar indicated heavy rain across the warned
area. Between 2 and 4 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Ahoskie, Murfreesboro, Rich Square, Aulander, Chowan University,
Woodland, Winton, Lewiston Woodville, Cofield, Roxobel, Union,
Kelford, Menola, Saint John, Millennium, Eagletown, George, Poor
Town, Earleys and Connaritsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3628 7740 3647 7704 3633 7684 3610 7722
3611 7725 3611 7723 3612 7725 3614 7725
3614 7727 3615 7726 3615 7728 3617 7729
3617 7730 3617 7731 3618 7731 3619 7733
3619 7734 3621 7738 3624 7738 3626 7740
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...0.5-1 INCH IN 3 HOURS
$$
Fisher718
WGUS71 KAKQ 120919
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
419 AM EST Thu Nov 12 2020
NCC015-091-131-120929-
/O.CAN.KAKQ.FF.W.0082.000000T0000Z-201112T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bertie NC-Hertford NC-Northampton NC-
419 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING IS CANCELLED FOR BERTIE, HERTFORD AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flash Flood Watch remains in effect until 600 PM EST Thursday for
a portion of northeast North Carolina.
LAT...LON 3628 7740 3647 7704 3633 7684 3610 7722
3611 7725 3611 7723 3612 7725 3614 7725
3614 7727 3615 7726 3615 7728 3617 7729
3617 7730 3617 7731 3618 7731 3619 7733
3619 7734 3621 7738 3624 7738 3626 7740
$$
FisherWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 9:59 PM EST, 39 minutes earlier.
Area forecast discussion, Nov 11, 9:59 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
959 PM EST Wed Nov 11 2020
.SYNOPSIS...
Moisture increases from the south through tonight...out ahead
of a cold front that is expected to cross the area Thursday. The
front then stalls along the southeast coast Friday. Another
cold front crosses the area late Sunday into Monday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 955 PM EST Wednesday...
Evening wx analysis continues to show a plume of deep
tropical/Atlantic moisture being advected northward in between a
deep upper trough across the ern Rockies/High Plains and a
strong ridge a few hundred miles off the SE CONUS coast. At the
surface, a cold front was located from the ern Great Lakes SSW
to the Appalachians. PWs have increased to 1.8-2.2" across the
vast majority of the FA. Widespread showers (with isolated
lightning strikes) continue for much of the area this evening.
While there have not been any significant flooding issues so
far, rainfall totals have ranged from 2-4" with isolated values
up to 5" over the Piedmont and interior NE NC. Mild with
temperatures in the 70s this evening. Record highs have already
been set at ORF, ECG, and SBY today. Numerous showers will
continue across most areas during the next few hours.
Am still expecting a second round of moderate to heavy rainfall
(with embedded tstms) across the entire area overnight as
additional shortwave energy pushes across the area while the
aforementioned cold front continues to slowly push southward
toward the area. On average, expect 1.5-2.5" across the area
with this second round of rain tonight. Of course, locally
higher amounts are expected. CAMs are continuing to hint at the
potential for localized totals of 4-5+" (including what has
already fallen). The latest 12z/11 HREF Ensemble max 24 hour
QPFs (from today-Thu) are in the 4-6" range across parts of the
area. These totals will likely be realized in some areas given
the copious amounts of moisture in place, slow movement of the
front, and potential for training showers/storms. Again, the
HREF ensemble max totals include rain that has already fallen
today.
A Flash Flood Watch remains in effect for all areas (the Ern
Shore has been added) through Thursday. The watch goes into
effect at 6 PM for most areas, and it is already ongoing across
the VA Piedmont. Of course, we will continue to message heavy
rain potential in the HWO and through our social media
platforms.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 325 PM EST Wednesday...
The cold front will slowly cross the area during the day on
Thursday. Expect moderate to heavy rain to slowly push to the SE
with the front during the day. The front should clear nrn portions
of the area by midday, but it will take much of Thursday to
clear far SE portions of the FA. As such, am expecting the
heaviest rainfall to transition to the SE half of the area
during the day. Expect an additional ~2" of rain (with locally
higher amounts) across SE VA/NE NC on Thursday. This combined
with the rain from today/tonight will likely lead to some
flooding issues, especially in the urban areas of Hampton Roads.
The CAMs continue to suggest the potential for a narrow swath
of 3+" of rain during the day on Thursday somewhere across SE
VA/NE NC. The Flash Flood Watch runs through 1 PM for the VA
Piedmont/7 PM for all other counties in the watch area.
Additionally, the Storm Prediction Center has placed portions of
NE NC in a marginal risk for severe wx (for isolated strong
wind gusts and perhaps a brief spin-up tornado with perhaps a
thin line of convection along the front). The heavy rain is
expected to end from NW to SE during the aftn/evening on
Thursday as the cold front finally pushes south of the FA.
Temperatures will start off in the mid 60s-around 70F, but will
actually fall a bit in the late morning and aftn over the
north, with temps falling into the 50s, while temps linger in
the upper 60s to low 70s across the SE in the warm sector.
The front never really moves much further south Thu night or Friday
in response to the strong Atlantic ridge. As such, will likely see
some lingering light rain (especially E/SE) from Thu night-Fri. The
remnant low of TC Eta is progged to track just SE of the Carolina
coast on Friday as surface high pressure slowly builds in from the
west. Lingering light rain Friday morning will give way to
dry/clearing conditions by the end of the day. Could still see
light rain across the far SE through early Friday evening.
Forecast highs Fri are in the mid 60s-around 70F. Much cooler
Fri night and Sat as the high becomes centered over the area.
Lows Fri night in the upper 30s NW/40s elsewhere. Highs Sat
generally in the upper 50s-low 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 320 PM EST Wednesday...
Still looking at a relatively benign extended forecast period with
more seasonable temperatures/conditions. The forecast continues to
trend drier Saturday into Sunday morning with TC Eta moving well off
the SE coast and surface high pressure building across the local
area. By Sunday, a moisture starved cold front approaches from the
NW and crosses the region late Sunday night into Monday morning. As
mentioned, moisture appears to be fairly limited with this feature,
thus only have slight chance PoPs during the Sunday night timeframe.
Surface high pressure returns early next week leading to dry and
cool conditions for the first half of the work week. Sunday will be
the warmest day of the forecast period with highs in the mid to
upper 60s (lower 70s far S). Lows Sunday night will range from the
lower 40s NW to the lower 50s SE. Early next week, temperatures will
remain fairly close to normal, ranging from the lower 60s Monday to
the 50s on Tuesday and Wednesday. Lows generally in the 30s (warmer
at the coast) Monday night through Wednesday night with the
potential for frost/freeze conditions (inland) each night, though
not unusual for mid November.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
As of 655 PM EST Wednesday...
A cold front is located NW of the area as of 00z with moisture
spreading NE ahead of the boundary. Areas of rain and even some
embedded tstms are moving into the area, and any areas of heavy
rain have the potential to produce vsby of 2sm or less. IFR cigs
have developed over the VA Piedmont and are spreading toward RIC
as of 00z. Flight conditions will deteriorate to MVFR then IFR
from now through the overnight hours as rain becomes more
widespread this evening. IFR conditions (due to CIGs) are
expected to prevail at RIC through the forecast period, develop
at SBY by 03-04z, after 06z for PHF/ORF, and after 12z for ECG.
Once again, any showers this evening have the potential to
produce IFR vsby, with widespread heavy rain expected overnight
into Thursday morning. A slight chc of tstms will continue
overnight for all terminals and through Thursday morning for the
SE terminals, but confidence is not high enough to include this
in the TAFs at this time. Will amend as needed if it looks like
there is an imminent tstm threat. A S to wind of 8-12kt is
expected into Thursday morning, and then shifting to N to NE as
the cold front moves through late Thursday morning into the
aftn. IFR cigs are expected to persist into Thursday aftn.
Degraded flight conditions are likely from Thursday night
through Friday morning as the frontal boundary responsible for
the rain/clouds will be slow to move through the region. Improving
flying conditions are expected for the second half of Friday
into Saturday. There is a chc of degraded flight conditions
Sunday night into Monday as another frontal boundary crosses the
region.
&&
.MARINE...
As of 315 PM EST Wednesday...
Latest analysis shows high pressure centered well off the Atlantic
coast with a cold front approaching the region from the west. Ahead
of this front, winds are out of the south at around 10 to 15 knots
(15 to 20 knots right at the immediate coast thanks to better
mixing). Seas are around 4 feet while waves in the Bay are generally
1 to 2 feet (up to 3 feet at the mouth of the Bay). Seas will
continue to build to 4-5 feet south and 4-6 feet north through this
evening and tonight. Small Craft Advisories remain in effect for the
coastal waters and have been extended into early Friday morning as
seas will likely linger around 5 feet for some time (especially out
20 nm).
The cold front slowly crosses the waters late Thursday morning
across the northern coastal waters and Thursday evening SE. Winds
behind the front become N/NE behind the front, but are generally
expected to remain below SCA criteria (Bay/rivers). Seas remain
elevated to 5 feet into at least Friday morning.
High pressure builds over the Great Lakes Friday into Saturday which
will result in modest CAA. N to NW likely increase into the 15 to 25
knot range Friday night due to the CAA and additional SCAs will
likely be needed during this timeframe. Calmer conditions are
expected during the day on Saturday into Sunday as high pressure
becomes centered over the local area.
&&
.HYDROLOGY...
As of 955 PM EST Wednesday...
Flood Warnings have been issued for the Rivanna River near
Palmyra, the Appomattox near Farmville, the James at
Cartersville, the James at Richmond-Westham, and the James at
Richmond Locks as water levels at these sites are expected to
exceed minor or moderate flood stage on Thursday into Thursday
night.
Will need to watch the main stem rivers through the end of the
week with a widespread 3 to 5 inches of rain expected. Several
of our forecast points in the James, Appomattox, and Chowan
basins are forecast to exceed minor flood stage. Moderate
flooding is possible in a few locations.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Thursday afternoon for MDZ021>025.
NC...Flash Flood Watch through Thursday afternoon for NCZ012>017-
030>032-102.
VA...Flash Flood Watch through Thursday afternoon for VAZ048-
060>062-064>069-509>511.
Flash Flood Watch through Thursday afternoon for VAZ075>090-
092-093-095>100-512>525.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ650-652-654.
Small Craft Advisory until 1 AM EST Friday for ANZ656-658.
&&
SYNOPSIS...ERI/MAM
NEAR TERM...ERI/AJZ
SHORT TERM...ERI/MAM/MRD
LONG TERM...AJB
AVIATION...AJZ/ERI
MARINE...AJB
HYDROLOGY...AKQHazardous weather outlook, Nov 11, 9:24 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 924 PM EST Wed Nov 11 2020 NCZ012>017-030>032-102-VAZ084>086-089-090-092-093-095>100-523>525- 130230- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Middlesex- Mathews-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York- Newport News-Hampton/Poquoson- 924 PM EST Wed Nov 11 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Locally heavy rainfall tonight and Thursday will likely lead to flooding of main stem rivers by late this week into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-509>511-130230- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- 924 PM EST Wed Nov 11 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Locally heavy rainfall tonight and Thursday will likely lead to flooding of main stem rivers by late this week into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ075>083-087-088-512>522-130230- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Greensville-Sussex- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 924 PM EST Wed Nov 11 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Locally heavy rainfall tonight and Thursday will likely lead to flooding of main stem rivers by late this week into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 11, 9:29 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
929 PM EST Wed Nov 11 2020
NCZ013>016-030>032-VAZ093-096-097-120315-
Pasquotank-Hertford-Bertie-Camden-Gates-Perquimans-Chowan-Isle of
Wight-Suffolk-Chesapeake-
929 PM EST Wed Nov 11 2020
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHWESTERN PASQUOTANK...NORTHWESTERN CAMDEN...WESTERN
PERQUIMANS...EASTERN BERTIE...EASTERN
HERTFORD...GATES...CHOWAN...AND SOUTHERN ISLE OF WIGHT
COUNTIES...THE WESTERN CITY OF CHESAPEAKE AND THE CITY OF SUFFOLK...
At 928 PM EST, radar indicated a line of showers with embedded
thunderstorms extending from Holland to Harrellsville to Windsor.
Movement was east at 15 to 20 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Windsor, Gatesville, Sunbury, Ryland, Downtown Suffolk, Holland,
Chesapeake, Suffolk, Gates, Cofield, Powellsville, Colerain,
Harrellsville, Tyner, Bowers Hill, Carrsville, Roduco, Hobbsville,
Whaleyville and Belvidere.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3593 7703 3627 7692 3662 7690 3663 7689
3665 7690 3673 7690 3689 7641 3639 7641
3602 7659 3606 7662 3601 7669 3599 7668
3595 7672 3594 7670 3593 7676 3591 7703
TIME...MOT...LOC 0228Z 254DEG 14KT 3670 7679 3632 7678 3600 7693
44Special weather statement, Nov 11, 9:59 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
959 PM EST Wed Nov 11 2020
VAZ093-095>098-524-525-120345-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-Chesapeake-Virginia Beach-
959 PM EST Wed Nov 11 2020
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT EAST
CENTRAL ISLE OF WIGHT ...THE CITY OF NORFOLK...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY OF SUFFOLK...THE CITY
OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF
NEWPORT NEWS...
At 958 PM EST, radar indicated showers with embedded thunderstorms
extending from near Isle Of Wight to near Corapeake. Movement was
northeast at 20 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Smithfield, Langley AFB, Ocean
View, Kempsville, Virginia Wesleyan University, Hampton University,
Old Dominion University, Downtown Norfolk, Regent University, Great
Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth,
Churchland, Norfolk State University, Norfolk and Chesapeake.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3656 7624 3655 7666 3692 7674 3714 7625
3707 7623 3700 7626 3697 7621 3695 7608
3697 7601 3705 7599 3708 7602 3712 7602
3705 7598 3700 7600 3696 7597 3693 7594
3690 7594 3677 7591 3656 7582
TIME...MOT...LOC 0258Z 236DEG 21KT 3686 7667 3652 7654
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:49 PM EST | Areal Flood Advisory | AKQ | Bertie, Gates, Hertford, Northampton | 3 hr |
| Nov 11, 9:29 PM EST | Special Weather Statement | AKQ | Bertie, Chowan, Gates | 46 min |
| Nov 11, 11:59 PM EST | Areal Flood Advisory | AKQ | Chowan, Gates, Hertford, Perquimans | 3 hr |
| Nov 12, 9:12 AM EST | Flash Flood Warning | AKQ | Gates, Hertford, Northampton | 3 hr |
| Nov 12, 10:14 AM EST | Areal Flood Advisory | AKQ | Bertie, Chowan, Perquimans | 57 min |
| Nov 12, 10:19 AM EST | Special Weather Statement | AKQ | Chowan, Perquimans | 41 min |
| Nov 12, 10:48 AM EST | Special Weather Statement | AKQ | Camden | 27 min |
| Nov 12, 10:58 AM EST | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 3 hr |
| Nov 12, 11:11 AM EST | Flash Flood Warning | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 3 hr |
| Nov 12, 12:06 PM EST | Areal Flood Warning | AKQ | Bertie, Gates, Hertford, Northampton | 29 hr |
| Nov 12, 12:42 PM EST | River Flood Warning | AKQ | Bertie | 5 days |
| Nov 12, 1:51 PM EST | Areal Flood Warning | AKQ | Camden, Currituck, Pasquotank | 15 hr |
| Nov 12, 1:54 PM EST | Areal Flood Warning | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 15 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.